Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 303, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2011, 5:29 PM CDT for Macon County, Sumner County, Tennessee. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 19, 2011, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:47 PM CDT | HAIL 1.75 | 5 N Westmoreland, TN | |
| Jun 19, 5:57 PM CDT | HAIL 2.5 | 2 E Westmoreland, TN | LARGEST HAIL MEASURED AT 2.25 INCHES |
| Jun 19, 5:59 PM CDT | HAIL 1 | 2 Se Westmoreland, TN | |
| Jun 19, 6:04 PM CDT | HAIL 2.75 | Westmoreland, TN | BASEBALL SIZE HAIL WAS REPORTED IN THE OAK GROVE COMMUNITY AT STATE HIGHWAY 174 AND PLEASANT GROVE ROAD. |
| Jun 19, 6:25 PM CDT | HAIL 1 | Lafayette, TN | DIME TO QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 19, 5:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS54 KOHX 192229
SVROHX
TNC111-165-192315-
/O.NEW.KOHX.SV.W.0303.110619T2229Z-110619T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN MIDDLE TENNESSEE...
NORTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 526 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
RAPIDS...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...
LAFAYETTE...
RED BOILING SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY EVENING FOR
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT MONDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3663 8583 3641 8584 3646 8617 3648 8618
3649 8624 3648 8622 3647 8623 3651 8657
3665 8652 3666 8651
TIME...MOT...LOC 2229Z 280DEG 36KT 3661 8636
$$
FORECASTER:071 follow-up statement
696
WWUS54 KOHX 192258
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT SUN JUN 19 2011
TNC111-165-192315-
/O.CON.KOHX.SV.W.0303.000000T0000Z-110619T2315Z/
MACON TN-SUMNER TN-
558 PM CDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SUMNER AND MACON COUNTIES UNTIL 615 PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTMORELAND...OR 8 MILES WEST OF LAFAYETTE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE AND RED BOILING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3663 8583 3642 8584 3646 8617 3648 8618
3649 8624 3647 8623 3648 8626 3658 8642
3661 8651 3665 8652 3666 8651
TIME...MOT...LOC 2257Z 285DEG 27KT 3655 8613
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 3:25 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT SUN JUN 19 2011 .DISCUSSION...SURFACE MAP AT 20Z SHOWS HIGH PRESSURE RIDGING FROM NW TO SE ACROSS MIDDLE TENNESSEE, WITH A DEEP LOW OVER THE CENTRAL PLAINS, AND A WARM FRONT WELL NORTH OF THE OHIO VALLEY. UPPER RIDGE IS NOW REPLACING THE ZONAL FLOW WE HAVE SEEN THE PAST COUPLE OF DAYS. CONVECTION HAS YET TO DEVELOP THIS AFTERNOON, ALTHOUGH TEMPERATURES HAVE RECOVERED CONSIDERABLY FOLLOWING THIS MORNING'S RAINFALL. WILL LEAVE IN ISOLATED POP'S OVERNIGHT MOST AREAS, WITH HOT WEATHER EXPECTED MONDAY AND TUESDAY. AFOREMENTIONED SURFACE LOW WILL SLOWLY TRACK NORTHEASTWARD TOWARD THE GREAT LAKES WHILE DRAGGING A COLD FRONT TOWARD MIDDLE TENNESSEE. EXPECT FROPA ON WEDNESDAY, WITH WIDESPREAD CONVECTION POSSIBLE. A SECONDARY SHORTWAVE, COUPLED WITH ABUNDANT LOW-LEVEL MOISTURE, WILL KEEP POP'S IN THE FORECAST AT LEAST THROUGH THE END OF THE WEEK, ALBEIT WITH COOLER TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 95 74 94 / 20 10 0 30 CLARKSVILLE 72 94 72 92 / 10 10 0 30 CROSSVILLE 68 90 69 89 / 20 10 10 10 COLUMBIA 72 95 74 94 / 20 10 0 30 LAWRENCEBURG 71 95 73 92 / 20 10 0 30 WAVERLY 72 95 73 92 / 10 10 0 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 19, 5:27 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT SUN JUN 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF MIDDLE TENNESSEE TODAY. STRONG OR DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. THE GREATEST CHANCE FOR SEVERE STORMS IS THIS MORNING ACROSS THE NORTH HALF OF MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE MAINLY ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND WEDNESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 49
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| Jun 19, 6:20 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 25 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Putnam and 2 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.